Alert archive / Florida / High Surf Warnings in 2024

High Surf Warning 3, NWS Mobile, AL

March 24, 2024Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this high surf warning at Mar 24, 2024, 3:00 PM CDT for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Mar 25, 2024, 6:54 AM CDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2024, 3:00 PM CDT (20:00 UTC)
In effect from
Mar 25, 2024, 6:54 AM CDT
Expired
Mar 26, 2024, 10:00 AM CDT
In force
27 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2024-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2024-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1849 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

409 
WHUS44 KMOB 242000
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
300 PM CDT Sun Mar 24 2024

ALZ265-266-FLZ202-204-206-250400-
/O.NEW.KMOB.SU.W.0003.240325T2100Z-240326T1500Z/
/O.NEW.KMOB.SU.Y.0007.240326T1500Z-240327T1500Z/
/O.EXT.KMOB.SU.Y.0006.240325T0600Z-240325T2100Z/
/O.CON.KMOB.RP.S.0014.240325T0600Z-240328T0600Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
300 PM CDT Sun Mar 24 2024

...HIGH SURF ADVISORY NOW IN EFFECT FROM 1 AM TO 4 PM CDT
MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 1 AM CDT MONDAY
THROUGH LATE WEDNESDAY NIGHT...
...HIGH SURF WARNING IN EFFECT FROM 4 PM MONDAY TO 10 AM CDT
TUESDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 10 AM CDT
WEDNESDAY...

* WHAT...For the High Surf Advisory, large breaking waves of 5 to
  8 feet expected in the surf zone. For the High Surf Warning,
  dangerously large breaking waves of 8 to 10 feet expected in the
  surf zone. For the High Rip Current Risk, dangerous rip currents
  expected.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties.
  In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa
  Coastal Counties.

* WHEN...For the first High Surf Advisory, from 1 AM to 4 PM CDT
  Monday. For the High Rip Current Risk, from 1 AM CDT Monday
  through late Wednesday night. For the High Surf Warning, from 4  
  PM Monday to 10 AM CDT Tuesday. For the second High Surf 
  Advisory, from 10 AM Tuesday to 10 AM CDT Wednesday.

* IMPACTS...Breaking waves can sweep people off jetties and 
  docks, and into dangerous seas. Life-threatening swimming 
  conditions and significant beach erosion can be expected. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Everyone should remain out of the water due to life-threatening
surf conditions. Stay off of jetties, piers, and other waterside
infrastructure.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the 
shore and call or wave for help.

&&

$$
6 follow-up statements
612 
WHUS44 KMOB 250343
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
1043 PM CDT Sun Mar 24 2024

ALZ265-266-FLZ202-204-206-251200-
/O.CON.KMOB.SU.W.0003.240325T2100Z-240326T1500Z/
/O.CON.KMOB.SU.Y.0006.240325T0600Z-240325T2100Z/
/O.CON.KMOB.SU.Y.0007.240326T1500Z-240327T1500Z/
/O.CON.KMOB.RP.S.0014.240325T0600Z-240328T0600Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
1043 PM CDT Sun Mar 24 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE WEDNESDAY
NIGHT...
...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM MONDAY TO 10 AM
CDT TUESDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO
10 AM CDT WEDNESDAY...

* WHAT...For the High Surf Advisory, large breaking waves of 5 
  to 8 feet expected in the surf zone. For the High Surf 
  Warning, dangerously large breaking waves of 8 to 10 feet 
  expected in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents expected.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...For the first High Surf Advisory, until 4 PM CDT 
  Monday. For the High Rip Current Risk, through late Wednesday 
  night. For the High Surf Warning, from 4 PM Monday to 10 AM 
  CDT Tuesday. For the second High Surf Advisory, from 10 AM 
  Tuesday to 10 AM CDT Wednesday.

* IMPACTS...Breaking waves can sweep people off jetties and 
  docks, and into dangerous seas. Life-threatening swimming 
  conditions and significant beach erosion can be expected. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Everyone should remain out of the water due to life-threatening
surf conditions. Stay off of jetties, piers, and other waterside
infrastructure.

If caught in a rip current, relax and float. Don't swim against 
the current. If able, swim in a direction following the shoreline.
If unable to escape, face the shore and call or wave for help.

&&

$$
981 
WHUS44 KMOB 250813
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
313 AM CDT Mon Mar 25 2024

ALZ265-266-FLZ202-204-206-251700-
/O.CON.KMOB.SU.W.0003.240325T2100Z-240326T1500Z/
/O.CON.KMOB.SU.Y.0006.000000T0000Z-240325T2100Z/
/O.CON.KMOB.SU.Y.0007.240326T1500Z-240327T1500Z/
/O.CON.KMOB.RP.S.0014.000000T0000Z-240328T0600Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
313 AM CDT Mon Mar 25 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE WEDNESDAY
NIGHT...
...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM CDT TUESDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO
10 AM CDT WEDNESDAY...

* WHAT...For the first High Surf Advisory, large breaking waves of
  4 to 8 feet in the surf zone. For the High Rip Current Risk,
  dangerous rip currents. For the High Surf Warning, dangerously
  large breaking waves of 7 to 9 feet expected in the surf zone. 
  For the second High Surf Advisory, large breaking waves of 4 to 
  7 feet expected in the surf zone.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...For the first High Surf Advisory, until 4 PM CDT this 
  afternoon. For the High Rip Current Risk, through late 
  Wednesday night. For the High Surf Warning, from 4 PM this 
  afternoon to 10 AM CDT Tuesday. For the second High Surf 
  Advisory, from 10 AM Tuesday to 10 AM CDT Wednesday.

* IMPACTS...Breaking waves can sweep people off jetties and 
  docks, and into dangerous seas. Life-threatening swimming 
  conditions and significant beach erosion can be expected. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Everyone should remain out of the water due to life-threatening
surf conditions. Stay off of jetties, piers, and other waterside
infrastructure.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
969 
WHUS44 KMOB 251154
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
654 AM CDT Mon Mar 25 2024

ALZ265-266-FLZ202-204-206-252000-
/O.CAN.KMOB.SU.Y.0006.000000T0000Z-240325T2100Z/
/O.EXT.KMOB.SU.W.0003.240325T1154Z-240326T1500Z/
/O.CON.KMOB.SU.Y.0007.240326T1500Z-240327T1500Z/
/O.CON.KMOB.RP.S.0014.000000T0000Z-240328T0600Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
654 AM CDT Mon Mar 25 2024

...HIGH SURF WARNING NOW IN EFFECT UNTIL 10 AM CDT TUESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE WEDNESDAY
NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO
10 AM CDT WEDNESDAY...

* WHAT...For the High Surf Warning, dangerously large breaking
  waves building to 7 to 9 feet in the surf zone. For the High 
  Surf Advisory, large breaking waves of 4 to 7 feet expected in 
  the surf zone.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...For the High Surf Warning, until 10 AM CDT Tuesday. For 
  the High Rip Current Risk, through late Wednesday night. For 
  the High Surf Advisory, from 10 AM Tuesday to 10 AM CDT 
  Wednesday.

* IMPACTS...Breaking waves can sweep people off jetties and 
  docks, and into dangerous seas. Life-threatening swimming 
  conditions and significant beach erosion can be expected. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Everyone should remain out of the water due to life-threatening
surf conditions. Stay off of jetties, piers, and other waterside
infrastructure.

&&

$$
468 
WHUS44 KMOB 251426
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
926 AM CDT Mon Mar 25 2024

ALZ265-266-FLZ202-204-206-252230-
/O.CON.KMOB.SU.W.0003.000000T0000Z-240326T1500Z/
/O.CON.KMOB.SU.Y.0007.240326T1500Z-240327T1500Z/
/O.CON.KMOB.RP.S.0014.000000T0000Z-240328T0600Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
926 AM CDT Mon Mar 25 2024

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE WEDNESDAY
NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO
10 AM CDT WEDNESDAY...

* WHAT...For the High Surf Warning, dangerously large breaking 
  waves building to 7 to 9 feet in the surf zone. For the High 
  Surf Advisory, large breaking waves of 4 to 7 feet expected in 
  the surf zone.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...For the High Surf Warning, until 10 AM CDT Tuesday. For 
  the High Rip Current Risk, through late Wednesday night. For 
  the High Surf Advisory, from 10 AM Tuesday to 10 AM CDT 
  Wednesday.

* IMPACTS...Breaking waves can sweep people off jetties and docks,
  and into dangerous seas. Life-threatening swimming conditions
  and significant beach erosion can be expected. Rip currents can
  sweep even the best swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Everyone should remain out of the water due to life-threatening
surf conditions. Stay off of jetties, piers, and other waterside
infrastructure.

&&

$$
715 
WHUS44 KMOB 252225
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
525 PM CDT Mon Mar 25 2024

ALZ265-266-FLZ202-204-206-260630-
/O.CON.KMOB.SU.W.0003.000000T0000Z-240326T1500Z/
/O.CON.KMOB.SU.Y.0007.240326T1500Z-240327T1500Z/
/O.CON.KMOB.RP.S.0014.000000T0000Z-240328T0600Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
525 PM CDT Mon Mar 25 2024

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE WEDNESDAY
NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO
10 AM CDT WEDNESDAY...

* WHAT...For the High Surf Warning, dangerously large breaking 
  waves building to 7 to 9 feet in the surf zone. For the High 
  Surf Advisory, large breaking waves of 4 to 7 feet expected in 
  the surf zone.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...For the High Surf Warning, until 10 AM CDT Tuesday. For 
  the High Rip Current Risk, through late Wednesday night. For 
  the High Surf Advisory, from 10 AM Tuesday to 10 AM CDT 
  Wednesday.

* IMPACTS...Breaking waves can sweep people off jetties and 
  docks, and into dangerous seas. Life-threatening swimming 
  conditions and significant beach erosion can be expected. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Everyone should remain out of the water due to life-threatening
surf conditions. Stay off of jetties, piers, and other waterside
infrastructure.

&&

$$
474 
WHUS44 KMOB 260638
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
138 AM CDT Tue Mar 26 2024

ALZ265-266-FLZ202-204-206-261445-
/O.CON.KMOB.SU.W.0003.000000T0000Z-240326T1500Z/
/O.CON.KMOB.SU.Y.0007.240326T1500Z-240327T1500Z/
/O.CON.KMOB.RP.S.0014.000000T0000Z-240328T0600Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
138 AM CDT Tue Mar 26 2024

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE WEDNESDAY
NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 AM CDT WEDNESDAY...

* WHAT...For the High Surf Warning, dangerously large breaking
  waves of 6 to 8 feet in the surf zone. For the High Rip Current
  Risk, dangerous rip currents. For the High Surf Advisory, large
  breaking waves of 4 to 7 feet expected in the surf zone.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...For the High Surf Warning, until 10 AM CDT this 
  morning. For the High Rip Current Risk, through late Wednesday 
  night. For the High Surf Advisory, from 10 AM this morning to 
  10 AM CDT Wednesday.

* IMPACTS...Breaking waves can sweep people off jetties and 
  docks, and into dangerous seas. Life-threatening swimming 
  conditions and significant beach erosion can be expected. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Everyone should remain out of the water due to life-threatening
surf conditions. Stay off of jetties, piers, and other waterside
infrastructure.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this high surf warning went out at Mar 24, 1:40 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 24, 1:40 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
140 PM CDT Sun Mar 24 2024

...New AVIATION, NEAR TERM...

.AVIATION...
(18Z TAFS)
Issued at 140 PM CDT Sun Mar 24 2024

VFR conditions prevail this afternoon with easterly winds around 5
to 10kts. Expect MVFR ceilings to gradually settle in overnight
tonight, with a significant increase in southerly winds prior to
daybreak to around 20kt sustained gusting to 30 to 35kts. This
will remain the case through the remainder of the day Monday. An
isolated shower or two is possible during the day Monday across
southeastern MS into far southwestern AL. MM/25

&&

.NEAR TERM...
(Now through Monday)
Issued at 140 PM CDT Sun Mar 24 2024

Dry and pleasant conditions will continue today into tonight as
upper level ridging moves over the area. Enjoy the nice weather as
it lasts because a rather potent system is loading out west. With
high pressure in control over the area; expect clear skies with
drier air across the area. Temperatures will likely climb back
into the mid 70s as moisture begins to slowly return to the area.
Lows tomorrow night will climb into the Mid 50s across most of the
area and low 60s along the coast. BB/03

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      59  73  63  77  51  75  46  70 /  10  20  70  80  20   0  10   0
Pensacola   60  72  66  74  56  75  51  70 /   0   0  30  80  40  10  10   0
Destin      59  72  66  72  59  76  54  71 /   0   0  10  70  60  20  10  10
Evergreen   52  74  62  74  50  75  44  69 /   0   0  40  90  30  10  10  10
Waynesboro  55  71  60  76  46  71  42  68 /  10  10  90  60  10   0  10   0
Camden      52  73  62  73  49  70  43  65 /   0   0  60  90  20   0  10   0
Crestview   52  75  64  75  53  78  46  71 /   0   0  20  80  50  20  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory from 10 AM Monday to 7 AM CDT Tuesday for
     ALZ051>060-261>266.

     High Rip Current Risk from 1 AM CDT Monday through late
     Wednesday night for ALZ265-266.

     High Surf Advisory from 1 AM Monday to 10 AM CDT Wednesday for
     ALZ265-266.

FL...Wind Advisory from 10 AM Monday to 7 AM CDT Tuesday for
     FLZ201>206.

     High Rip Current Risk from 1 AM CDT Monday through late
     Wednesday night for FLZ202-204-206.

     High Surf Advisory from 1 AM Monday to 10 AM CDT Wednesday for
     FLZ202-204-206.

MS...Wind Advisory from 10 AM Monday to 7 AM CDT Tuesday for MSZ067-
     075-076-078-079.

GM...Small Craft Advisory from 1 AM to 1 PM CDT Monday for GMZ630>636.

     Gale Warning from 1 PM Monday to 7 AM CDT Tuesday for GMZ630>636.

     Small Craft Advisory from 7 PM this evening to 7 AM CDT Monday
     for GMZ650-655-670-675.

     Gale Warning from 7 AM Monday to 7 AM CDT Tuesday for GMZ650-655-
     670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 3:02 AM CDTRip Current StatementMOBBaldwin, Mobile4 days
Mar 24, 3:02 AM CDTHigh Surf AdvisoryMOBBaldwin, Mobile28 hr
Mar 24, 3:03 AM CDTGale WarningMOB52 hr
Mar 24, 3:03 AM CDTSmall Craft AdvisoryMOB28 hr
Mar 24, 3:10 AM CDTWind AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more52 hr
Mar 24, 3:00 PM CDTHigh Surf AdvisoryMOBBaldwin, Mobile67 hr

Nearby

High Surf Warnings in Florida, 2024High Surf Warnings in Alabama, 2024Every high surf warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.